Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS Newport/Morehead City, NC

April 18, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 18, 2012, 3:42 PM EDT. It took effect at Apr 19, 2012, 1:00 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2012, 3:42 PM EDT (19:42 UTC)
In effect from
Apr 19, 2012, 1:00 AM EDT
Expired
Apr 20, 2012, 2:00 AM EDT
In force
25 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WHUS72 KMHX 181942
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
342 PM EDT WED APR 18 2012

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP
OVERNIGHT AND LINGER INTO THURSDAY NIGHT...

.EASTERLY LONG PERIOD SWELL WILL INCREASE OVERNIGHT INTO THURSDAY 
ALLOWING SEAS TO BUILD TO 6 FEET NORTH OF OCRACOKE.

AMZ150-152-154-190915-
/O.NEW.KMHX.SC.Y.0037.120419T0900Z-120420T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
342 PM EDT WED APR 18 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO
2 AM EDT FRIDAY.

* WINDS...NORTHEAST 10 TO 15 KNOTS. 

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
435 
WHUS72 KMHX 182017
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT WED APR 18 2012

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP
TONIGHT AND LINGER INTO THURSDAY NIGHT...

.EASTERLY LONG PERIOD SWELL WILL INCREASE TONIGHT INTO THURSDAY
ALLOWING SEAS TO BUILD TO 6 FEET NORTH OF OCRACOKE.

AMZ150-190430-
/O.EXT.KMHX.SC.Y.0037.120419T0500Z-120420T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
417 PM EDT WED APR 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM THURSDAY TO 2 AM
EDT FRIDAY...

* WINDS...NORTHEAST 10 TO 15 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-190430-
/O.CON.KMHX.SC.Y.0037.120419T0900Z-120420T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
417 PM EDT WED APR 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
2 AM EDT FRIDAY...

* WINDS...NORTHEAST 10 TO 15 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
547 
WHUS72 KMHX 190250
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1050 PM EDT WED APR 18 2012

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP
TONIGHT AND LINGER INTO THURSDAY NIGHT...

.EASTERLY LONG PERIOD SWELL WILL INCREASE TONIGHT INTO THURSDAY
ALLOWING SEAS TO BUILD TO 6 FEET NORTH OF OCRACOKE.

AMZ150-191100-
/O.CON.KMHX.SC.Y.0037.120419T0500Z-120420T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1050 PM EDT WED APR 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...NORTHEAST 10 TO 15 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-191100-
/O.CON.KMHX.SC.Y.0037.120419T0900Z-120420T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1050 PM EDT WED APR 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
2 AM EDT FRIDAY...

* WINDS...NORTHEAST 10 TO 15 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
039 
WHUS72 KMHX 190759
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 AM EDT THU APR 19 2012

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH LATE TONIGHT...

.EASTERLY LONG PERIOD SWELL WILL WILL ALLOW SEAS TO BUILD TO 4 TO 6
FEET NORTH OF OCRACOKE.

AMZ150-192100-
/O.CON.KMHX.SC.Y.0037.000000T0000Z-120420T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
359 AM EDT THU APR 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...NORTH 10 TO 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-192100-
/O.CON.KMHX.SC.Y.0037.120419T0900Z-120420T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
359 AM EDT THU APR 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...NORTH 10 TO 15 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
139 
WHUS72 KMHX 191350
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
950 AM EDT THU APR 19 2012

...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH LATE
TONIGHT...

.EASTERLY LONG PERIOD SWELL WILL ALLOW SEAS TO BUILD TO 4 TO 6
FEET NORTH OF OCRACOKE.

AMZ150-152-154-192200-
/O.CON.KMHX.SC.Y.0037.000000T0000Z-120420T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
950 AM EDT THU APR 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...NORTH 10 TO 15 KNOTS.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
744 
WHUS72 KMHX 191948
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 PM EDT THU APR 19 2012

...SMALL CRAFT ADVISORY CONDITIONS CONTINUE THROUGH LATE
TONIGHT...

.EASTERLY LONG PERIOD SWELL WILL CONTINUE TO KEEP SEAS ELEVATED 
NORTH OF OCRACOKE THROUGH LATE TONIGHT.

AMZ150-152-154-200600-
/O.CON.KMHX.SC.Y.0037.000000T0000Z-120420T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
348 PM EDT THU APR 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...NORTH 10 TO 15 KNOTS WITH OCCASIONAL GUSTS TO 20 KNOTS
  EARLY.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
578 
WHUS72 KMHX 200622
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
222 AM EDT FRI APR 20 2012

...SEAS SUBSIDING...

.SEAS WILL CONTINUE TO SUBSIDE OVERNIGHT.

AMZ150-152-154-200730-
/O.EXP.KMHX.SC.Y.0037.000000T0000Z-120420T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
222 AM EDT FRI APR 20 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

SEAS HAVE DROPPED BELOW 6 FEET. THEREFORE THE ADVISORY WAS ALLOWED
TO EXPIRE AT 2 AM.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 3:19 PM EDT, 23 minutes earlier.

Area forecast discussion, Apr 18, 3:19 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
319 PM EDT WED APR 18 2012

.SYNOPSIS...
A STATIONARY BOUNDARY WILL LINGER NEAR EASTERN NORTH CAROLINA
THROUGH FRIDAY. A WAVE OF LOW PRESSURE WILL MOVE ALONG THE FRONT
TONIGHT. THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT LATE THIS
WEEK AND THIS WEEKEND. STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS
THE STATE SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE WILL BUILD IN FROM
THE WEST TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM WED...LATEST SFC ANALYSIS SHOWS STATIONARY FRONT JUST
SOUTH OF THE CWA WITH WAVES OF LOW PRESSURE ALONG IT IN SC AND FL
PANHANDLE...HIGH PRESSURE OVER CANADA EXTENDING SOUTHWARD OVER THE
MID-ATLANTIC...AND STRONG SHORTWAVE IN THE TN VALLEY. SHOWERS AND
TSTMS ONGOING THIS AFTERNOON MOVING INTO CENTRAL NC/SC. THIS
ACTIVITY WILL CONTINUE TO PUSH EASTWARD TONIGHT AS SHORTWAVE MOVES
EWARD AND STATIONARY FRONT AND WEAK LOW MOVE SLOWLY NORTHWARD. GIVEN
GOOD UPPER SUPPORT AND LIFT...UPPED POPS TO LIKELY FOR MOST THE
REGION OVERNIGHT BASED ON LATEST GUIDANCE AND NSSL WRF. THINK BEST
CHANCES WILL BE BTWN 06-12Z...WITH TOTAL RAINFALL AMOUNTS
0.10-0.25". SPC CONTINUES TO HAVE EASTERN NC OUTLOOKED IN SEE TXT
FOR THE PERIOD. ISOLATED STRONG STORM CANNOT BE RULED OUT
TONIGHT...THOUGH GIVEN LIMITED INSTABILITY AND SHEAR...SVR THREAT
APPEARS TO BE LOW. OVERNIGHT LOW TEMPS LIKELY 55-60 DEG.

&&

.SHORT TERM /THURSDAY/...
AS OF 250 PM WED...SHORTWAVE WILL CONTINUE TO PUSH OFFSHORE THURSDAY
MORNING...WITH CHANCE OF PRECIP LINGERING...ESP ALONG THE COAST IN
VICINITY OF LINGERING FRONTAL BOUNDARY. WILL KEEP LOW END CHANCES
AT THIS TIME. LOW LEVEL THICKNESS VALUES AND CLOUDY SKIES SUPPORT
HIGH TEMPS IN THE MID 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 345 AM WEDNESDAY...ZONAL FLOW ALOFT THURSDAY AND FRIDAY WILL
LEAD TO GENERALLY BENIGN CONDITIONS WITH TEMPERATURES NEAR NORMAL
LEVELS. ON FRIDAY HAVE INTRODUCED SLIGHT CHANCE POPS TO ACCOUNT
FOR WIDELY SCATTERED THUNDERSTORMS DURING PEAK HEATING BUT STILL
EXPECTING MOST LOCATIONS TO REMAIN DRY.

COMPLICATED FORECAST FOR THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.
SATURDAY LOOKS TO BE WARM AND MOSTLY DRY WITH JUST A 30% CHANCE FOR
A FEW SHOWERS AND STORMS BUT NOT EXPECTING ORGANIZED OR WIDESPREAD
ACTIVITY AT THIS POINT. A DEEP SOUTHERN STREAM UPPER LOW/ABOUT -3SD/
IS FORECAST TO MOVE OUT OF THE GULF COAST REGION SUNDAY THEN ACROSS
THE CAROLINAS SUNDAY NIGHT BEFORE PHASING WITH A NORTHERN STREAM
UPPER LOW MONDAY IN THE LOWER GREAT LAKES MID ATLANTIC REGIONS. AT
HE SURFACE A COLD FRONT WILL MOVE SOUTHEAST INTO THE MID ATLANTIC
STATES WITH THE TRAILING EDGE OF THE FRONT EXTENDING SOUTH INTO THE
GULF OF MEXICO. LOW PRESSURE IS FORECAST TO DEVELOP ALONG THE
SOUTHERN PORTION OF THE FRONT OVER LA AND MOVE THROUGH THE DEEP
SOUTH SUNDAY THEN ACROSS THE CAROLINAS COASTAL PLAIN SUNDAY NIGHT.
THE LOW IS THEN EXPECTED TO TRACK UP THE EASTERN SEA BOARD ON
MONDAY. TIMING AND STRENGTH DETAILS ARE STILL UNCERTAIN THIS FAR OUT
IN TIME...BUT WITH THE LIKELIHOOD OF A UPPER CUTOFF LOW PASSING
ACROSS  THE REGION AND ASSOCIATED SURFACE CYCLOGENESIS...SUGGESTS
HEIGHTENED CHANCES FOR SIGNIFICANT RAIN/WIND AS WELL AS SEVERE
WEATHER BEGINNING SATURDAY NIGHT AND CONTINUING INTO SUNDAY NIGHT.

THE CONSOLIDATED UPPER LOW WILL MOVE SLOWLY FROM THE MID ATLANTIC
INTO SOUTHEAST CANADA MONDAY THROUGH TUESDAY WHILE MAINTAINING A
DEEP TROUGH OVER THE EASTERN US. COULD SEE SOME WARP AROUND
MOISTURE OVER THE AREA MONDAY DEPENDING ON THE TRACK OF THE
SURFACE LOW. WILL NOTICEABLY COOLER MONDAY AND TUESDAY WITH
TEMPERATURES BELOW NORMAL IN THE 60S. WILL PLAY TUESDAY DRY BUT IT
MAY UNSTABLE ENOUGH TO POP A FEW SHOWERS WITH HEATING. ON
WEDNESDAY THE UPPER TROUGH IS FORECAST TO LIFT NE WALLOWING
SURFACE HIGH PRESSURE TO BUILD IN FROM THE SOUTH SIGNALING A
RETURN TO NORMAL SPRING TIME WARMTH ACROSS EASTERN NC.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 1 PM WED....CLOUDS WILL CONTINUE TO INCREASE THIS AFTERNOON
AND EVENING AS SHORTWAVE IN THE TN VALLEY APPROACHES EASTERN NC
COUPLED WITH WEAK AREA OF LOW PRESSURE NEAR THE FL PANHANDLE MOVING
ALONG STATIONARY FRONT TO THE SOUTH. SHOWERS AND THUNDERSTORMS
CURRENTLY IN WESTERN NC WILL CONTINUE TO PUSH EASTWARD THROUGH THE
PERIOD AND BEGIN TO AFFECT THE TERMS THIS EVENING AND INTO THU. AT
THIS TIME EXPECT WIDESPREAD MVFR CONDITIONS TO DEVELOP THIS
EVENING AND CONTINUE INTO THURSDAY....WITH IFR CIGS POSSIBLE IN
HEAVIER ACTIVITY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 345 AM WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED THURSDAY
NIGHT AND FRIDAY AFTER POSSIBLE MORNING LOW CLOUDS BURN OFF
THURSDAY. DETERIORATING CONDITIONS ARE STILL EXPECTED OVER THE
WEEKEND...ESPECIALLY SATURDAY NIGHT AND SUNDAY AS A STRONG UPPER
SYSTEM AND ASSOCIATED SURFACE COLD FRONT/LOW AFFECT EASTERN NC.

&&

.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 250 PM WED...LATEST OBS SHOW PREDOMINATE E/NE WINDS GENERALLY
15KT OR LESS...THOUGH SLIGHTLY HIGHER FOR THE NORTHERN WATERS
15-20KT...AND SEAS 2-4FT. STILL SEEING LONG PERIOD ELY SWELL
MOVING INTO THE COASTAL WATERS FROM LOW WELL OFFSHORE...WHICH WILL
ALLOW SEAS TO BUILD OVERNIGHT INTO THURSDAY NIGHT NORTH OF
OCRACOKE. WAVEWATCH/SWAN HAVE BEEN PRETTY CONSISTENT THE PAST
SEVERAL RUNS SHOWING 6FT SEAS DEVELOPING...SO HAVE GONE AHEAD AND
ISSUED SCA FOR THOSE WATERS. WIND DIRECTIONS THU WILL BE TOUGH
GIVEN LIKELY LINGERING FRONTAL BOUNDARY THROUGH THE WATERS...BUT
OVERALL EXPECT VARIABLE WINDS 5-10KT SOUTH OF OCRACOKE BECOMING
SE/E IN THE AFTERNOON...AND NORTH OF OCRACOKE NE AOB 15KT. SEAS
THU 2-4FT SOUTH OF OCRACOKE...AND 4-6FT NORTH.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 345 AM TUESDAY...ALTHOUGH WINDS ARE FORECAST TO BE
LIGHT...GENERALLY LESS THAN 15 KT THURSDAY AND FRIDAY...ENE SWELL
WITH 11 TO 13 SECOND PERIODS FROM A DISTANT ATLANTIC LOW IS STILL
FORECAST TO IMPACT THE NC WATERS THURSDAY THROUGH FRIDAY WITH THE
HIGHEST SEAS AROUND 6 FT EXPECTED THURSDAY AND THURSDAY NIGHT OVER
THE WATERS NORTH OF CAPE LOOKOUT. THIS SWELL WILL PERSIST FRIDAY BUT
SUBSIDE TO 3-5 FT. A COMPLEX FRONTAL SYSTEM/DEVELOPING LOW PRESSURE
PRODUCING HAZARDOUS MARINE CONDITIONS WILL APPROACH THE AREA
BEGINNING SATURDAY NIGHT WITH THE STRONGEST IMPACTS EXPECTED SUNDAY
INTO MONDAY. MARINERS CAN EXPECT AT LEAST STRONG SMALL CRAFT
ADVISORY TO POSSIBLY LOW END GALES WITH SEAS 10-13 FT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 2 AM EDT FRIDAY FOR
     AMZ150-152-154.

&&

SYNOPSIS...HSA/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...JME
AVIATION...CQD/JME
MARINE...CQD/JME
Hazardous weather outlook, Apr 18, 10:16 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1016 AM EDT WED APR 18 2012

NCZ029-044>047-079>081-090>095-098-103-104-191430-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
1016 AM EDT WED APR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POTENTIAL EXISTS FOR A STORM SYSTEM TO BRING HAZARDOUS
WEATHER CONDITIONS TO EASTERN CAROLINA THIS COMING WEEKEND
INCLUDING LOCALLY HEAVY RAINS WITH AMOUNTS IN EXCESS OF AN INCH
POSSIBLE. RESIDENTS ARE URGED TO MONITOR THE LATEST FORECASTS
THIS WEEK FOR TIMING AND LOCATION DETAILS OF POTENTIAL WEATHER
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:12 PM EDTRip Current StatementMHX28 hr

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.